Alert archive / Massachusetts / Small Craft Advisories in 2014
Small Craft Advisory 102, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Sep 29, 2014, 4:18 AM EDT. It took effect at Sep 29, 2014, 6:00 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2014, 4:18 AM EDT (08:18 UTC)
- In effect from
- Sep 29, 2014, 6:00 PM EDT
- Expired
- Sep 30, 2014, 9:36 AM EDT
- In force
- 16 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
484 WHUS71 KBOX 290818 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 418 AM EDT MON SEP 29 2014 ...A PERIOD OF GUSTY NORTHEAST WINDS LATE THIS AFTERNOON AND EVENING... .A BACKDOOR FRONT WILL SWEEP ACROSS THE NEW ENGLAND WATERS THIS AFTERNOON AND EVENING. THE STRONGEST WINDS UP TO 25 KT WILL BE OBSERVED ACROSS THE NORTHEAST MASSACHUSETTS WATERS INCLUDING CAPE ANN WATERS. SEAS WILL ALSO BUILD RAPIDLY WITH THE WIND SHIFT TO THE NORTHEAST. WINDS WILL DIMINISH LATER TONIGHT. ANZ250-291630- /O.NEW.KBOX.SC.Y.0102.140929T2200Z-140930T1500Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 418 AM EDT MON SEP 29 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM EDT TUESDAY. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-291630- /O.NEW.KBOX.SC.Y.0102.140929T2200Z-140930T1500Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 418 AM EDT MON SEP 29 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM EDT TUESDAY. * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
5 follow-up statements
977 WHUS71 KBOX 291345 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 945 AM EDT MON SEP 29 2014 ...A PERIOD OF GUSTY NORTHEAST WINDS LATE THIS AFTERNOON AND EVENING... .A BACKDOOR FRONT WILL SWEEP ACROSS THE NEW ENGLAND WATERS THIS AFTERNOON AND EVENING. THE STRONGEST WINDS UP TO 25 KT WILL BE OBSERVED ACROSS THE NORTHEAST MASSACHUSETTS WATERS INCLUDING CAPE ANN WATERS. SEAS WILL ALSO BUILD RAPIDLY WITH THE WIND SHIFT TO THE NORTHEAST. WINDS WILL DIMINISH LATER TONIGHT. ANZ250-292145- /O.CON.KBOX.SC.Y.0102.140929T2200Z-140930T1500Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 945 AM EDT MON SEP 29 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM EDT TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-292145- /O.CON.KBOX.SC.Y.0102.140929T2200Z-140930T1500Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 945 AM EDT MON SEP 29 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM EDT TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
567 WHUS71 KBOX 291954 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 354 PM EDT MON SEP 29 2014 ANZ250-300400- /O.CON.KBOX.SC.Y.0102.140929T2200Z-140930T1500Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 354 PM EDT MON SEP 29 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-300400- /O.CON.KBOX.SC.Y.0102.140929T2200Z-140930T1500Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 354 PM EDT MON SEP 29 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
177 WHUS71 KBOX 300202 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1002 PM EDT MON SEP 29 2014 ANZ250-301015- /O.CON.KBOX.SC.Y.0102.000000T0000Z-140930T1500Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1002 PM EDT MON SEP 29 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-301015- /O.CON.KBOX.SC.Y.0102.000000T0000Z-140930T1500Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 1002 PM EDT MON SEP 29 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RLG FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
284 WHUS71 KBOX 300737 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 337 AM EDT TUE SEP 30 2014 ANZ254>256-301545- /O.NEW.KBOX.SC.Y.0103.141001T0200Z-141002T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 337 AM EDT TUE SEP 30 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 PM EDT WEDNESDAY. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-301500- /O.CON.KBOX.SC.Y.0102.000000T0000Z-140930T1500Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 337 AM EDT TUE SEP 30 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS AND SEAS...NORTH WINDS 5 TO 10 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-301500- /O.CON.KBOX.SC.Y.0102.000000T0000Z-140930T1500Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 337 AM EDT TUE SEP 30 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS AND SEAS...NORTH WINDS 5 TO 10 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RLG FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
452 WHUS71 KBOX 301336 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 936 AM EDT TUE SEP 30 2014 ANZ250-251-301445- /O.CAN.KBOX.SC.Y.0102.000000T0000Z-140930T1500Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 936 AM EDT TUE SEP 30 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS FOR THE REMAINDER OF THE DAY WILL REMAIN AROUND 20 KT OR LESS THROUGH THE DAY. ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED BY TONIGHT...BUT A PERIOD OF SUB ADVISORY CONDITIONS ARE EXPECTED THROUGH THE DAY. $$ ANZ254>256-302145- /O.CON.KBOX.SC.Y.0103.141001T0200Z-141002T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 936 AM EDT TUE SEP 30 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 PM EDT WEDNESDAY... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Sep 29, 4:06 AM EDT, 12 minutes earlier.
Area forecast discussion, Sep 29, 4:06 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
406 AM EDT MON SEP 29 2014
.SYNOPSIS...
SUMMERLIKE WARMTH WILL COME TO AN END THIS AFTERNOON AS A FRONT
MOVES SOUTH ACROSS THE REGION...DROPPING TEMPERATURES...BRING
CLOUDS AND PATCHY DRIZZLE TO THE AREA TONIGHT. A COOLER NORTHEAST
WIND WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK AND ONE OR
TWO WEAK LOW PRESSURE CENTERS MAY YIELD A CHANCE OF SHOWERS FOR
THE REGION. A FRONT AND POSSIBLY SECONDARY LOW PRESSURE AREA WILL
LIKELY AFFECT SOUTHERN NEW ENGLAND FRIDAY NIGHT AND SATURDAY. &&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PREDAWN HOURS...
PATCHY FOG ACROSS THE INTERIOR CT VALLEY THIS MORNING AND THE I-495
CORRIDOR OF EASTERN MA. THIS FOG WILL BURN OFF A FEW HOURS AFTER
SUNRISE. ELSEWHERE QUIET AND MILD WEATHER PREVAILS AS DEW PTS IN THE
U50S AND L60S ALONG WITH HIGH CLOUDS AND LIGHT WSW WIND PRECLUDE
COOLER TEMPS.
AFTER SUNRISE...
1032 MB ANTICYCLONE OVER ONTARIO AND QUEBEC EARLY THIS MORNING
BUILDS SOUTHEAST INTO ATLANTIC CANADA LATER TODAY. THIS SENDS A
BACKDOOR COLD FRONT AND A MUCH COOLER AIRMASS ACROSS THE AREA THIS
AFTERNOON OVER NORTHEAST MA AND SOUTHEAST NH...THEN ACROSS THE
REMAINDER OF THE AREA THIS EVENING. BEFORE THE FRONTAL PASSAGE IT
WILL ONCE AGAIN BE A WARM DAY GIVEN THE MILD START THIS MORNING.
HOWEVER NOT QUITE AS WARM AS PREVIOUS DAYS WITH HIGHS TODAY 75 TO 80
BEFORE TEMPS DROP THIS AFTERNOON THRU THE 70S AND INTO THE 60S.
THIS WILL BE A TYPICAL BACKDOOR FRONT WITH WINDS SHIFTING TO THE ENE
AND GUSTING UP TO 25 MPH OR SO. NOT QUITE AS STRONG AS A SPRING
BACKDOOR FRONT AS WATER TEMPS IN THE GULF OF MAINE REMAIN IN THE
L60S...COMPARED TO WATER TEMPS IN THE 40S AND 50S DURING THE SPRING.
COULD BE A BRIEF PERIOD OF PATCHY DRIZZLE IMMEDIATELY BEHIND THE
FRONT GIVEN LOW LEVEL MOISTURE PROFILES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...
POST FRONTAL AIRMASS OVERSPREADS THE ENTIRE REGION ALONG WITH
ONSHORE FLOW STRENGTHENING. THIS RESULTS IN INCREASING LOW LEVEL
MOISTURE IN THE FORM OF LOW CLOUDS AND AREAS OF DRIZZLE POSSIBLE.
COOLER WITH LOWS DIPPING INTO THE 50S.
TUESDAY...
LEAD SHORT WAVE TROUGH MOVES ACROSS THE REGION. WEAK MID LEVEL
CYCLONIC FLOW COUPLED WITH MOIST ONSHORE FLOW SHOULD YIELD THE
RISK OF A FEW LOW TOP SHOWERS AND/OR AREAS OF DRIZZLE...WITH
HIGHEST RISK ACROSS RI AND EASTERN MA. CLOUDS AND ONSHORE FLOW
WILL RESULT IN A MUCH COOLER AFTERNOON WITH HIGHS ONLY IN THE 60S.
COULD TURN OUT TO BE COOLER AS 2 METER TEMPS FROM NAM/GFS AND SREF
ALL INDICATE MAX TEMPS ONLY IN THE U50S OVER NORTHEAST MA AND
SOUTHWEST NH.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HEADLINES...
* BELOW AVERAGE CONFIDENCE IN THE FORECAST FOR THIS TIME PERIOD
WITH A RISK OF SHOWERS TUESDAY...WEDNESDAY AND THE FIRST PART OF
THE WEEKEND
OVERVIEW...
CONFIDENCE FOR MOST OF THIS FORECAST PERIOD IS BELOW AVERAGE.
GENERAL AGREEMENT IN THE MEDIUM RANGE MODELS AND ENSEMBLES OF A
WEAK TROF AND AREA OF HIGH MOISTURE THREATENING SOUTHERN NEW
ENGLAND HEADING INTO TUESDAY BUT MODELS VARY CONSIDERABLY IN
LOCATION AND STRENGTH. SIMILARLY...MEDIUM RANGE MODELS DEPICT
CLOSED LOW MOVING ACROSS SOUTHERN NEW ENGLAND DURING MID WEEK BUT
LOW CONFIDENCE ON DETAILS AND CHANCES OF MEASURABLE RAIN. A
RELATIVELY HIGH AMPLITUDE NEGATIVELY TILT TROF IS ALSO SHOWN BY
MEDIUM RANGE MODELS TO CROSS NEW ENGLAND NEXT WEEKEND WITH
POSSIBLY A TRIPLE POINT LOW. THERE IS CONSIDERABLE VARIATION AND
ENOUGH RUN TO RUN INCONSISTENCY TO HAVE LOW CONFIDENCE ON THE
AMOUNT AND DISTRIBUTION OF RAFL WITH THIS SYSTEM.
DETAILS...
TUESDAY...THE 12Z GFS RUN DEPICTS A FAIR AMOUNT OF RAFL ALONG THE S
COAST TUESDAY IN ASSOCIATION WITH A WEAK LEAD SHORT WAVE TROF
AHEAD OF THE MORE PRONOUNCED CLOSED LOW...BUT THIS FEATURE IS NOT
REFLECTED NEARLY SO MUCH IN THE NAM AND ENSEMBLES. THE 12Z ECMWF
DOES PICK UP ON THIS FEATURE BUT NOT TO NEARLY THE DEGREE OF THE
GFS. WILL INDICATE CHANCE POPS SOUTHERN ZONES AND SLIGHT CHANCE
MOST OTHER ZONES WITH RELATIVELY LOW CONFIDENCE ON JUST HOW THIS
FEATURE WILL MANIFAST ITSELF.
WEDNESDAY...WEAK UPPER CLOSED LOW IS PROJECTED TO CROSS THE REGION DURING
THE WEDNESDAY AND WEDNESDAY NIGHT TIMEFRAME BUT THE MODELS VARY IN
STRENGTH AND NEARNESS OF SURFACE LOW REFLECTION WITH THE ECMWF
BEING MORE ROBUST THAN THE GFS IN THIS CASE. THE GFS DOES DEPICT A
FAIRLY PRONOUNCED COLD POOL ALOFT WITH TOTAL TOTALS RISING TO NEAR
48. THERE IS CORRESPONDING VARIATIONS IN THE QPF. WILLHIGH CLOUDS SHOULD HELP MINIMIZE ANY DENSE FOG PATCHES BUT
TEMP/DEWPOINT SPREADS WILL LIKELY CLOSE ENOUGH FOR PATCHY 3-5
MILES IN FOG. TEMPERATURES DROPPING A LITTLE FASTER THAN FORECAST
AS OF 7 PM BUT FORECAST MINIMUMS STILL LOOK GOOD. LIGHT WINDS
EXPECTED OVERNIGHT.
4 PM UPDATE...
NO MAJOR CHANGES TO THE FORECAST FOR THE REMAINDER OF THE AFTERNOON.
BOTH PVD AND BDL HAVE BROKEN THEIR RECORDS AND LOGAN WARMED UP TO
87F. DEFINITELY A MORE SUMMER LIKE FEEL OUT THERE TODAY. PUT
CHANCE POPS UP TO MASSPIKE AND SLIGHT CHANCE NORTH OF THERE BUT
CONFIDENCE IS RELATIVELY LOW. THURSDAY AND FRIDAY...CHANCE RAIN
THURSDAY MORNING WITH DEPARTING LOW ACROSS CAPE AND ISLANDS BUT
OTHERWISE MODELS HAVE SIMILAR TIMING WITH SURFACE AND UPPER RIDGE
OVERING ACROSS REGION THURSDAY AFTERNOON THROUGH FRIDAY.
FRIDAY NIGHT AND SATURDAY...FAIRLY LARGE AMPLIFIED TROF THAT MAY
TAKE ON A NEGATIVE TILT APPROACHES REGION PER ALL MEDIUM RANGE
MODELS. THERE IS A SUGGESTION OF A TRIPLE POINT LOW MOVING ACROSS
SOUTHERN NEW ENGLAND FRIDAY NIGHT OR SATURDAY MORNING. ACTUAL
DURATION OF RAIN IS LIKELY TO BE LESS THAN GRID POPS MIGHT IMPLY
ONCE WE ARE ABLE TO BETTER DEFINE THE TIMING. ENOUGH MODEL
DIFFERENCE IN THE DETAILS TO MAKE THE QPF VERY UNCERTAIN AT THIS
TIME.
SUNDAY...LOOKS LIKE SYSTEM WILL BE EXISTING THE REGION WITH DRIER
AND COOLER AIR MOVING INTO SOUTHERN NEW ENGLAND. ALTHOUGH IT LOOKS
DRY NOW...THERE IS ENOUGH COMPLEXITY WITH THE SITUATION WITH
MULTIPLE SHORT WAVE TROFS TO KEEP THE DOOR OPEN FOR SIGNIFICANT
CHANGES IN THE SUNDAY FORECAST.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM...HIGH CONFIDENCE ON TRENDS BUT LOWER CONFIDENCE ON
EXACT TIMING.
THRU 12Z...
LOCALIZED IFR/LIFR IN PATCHY FOG DURING THE PREDAWN HOURS WILL
BURN OFF A FEW HOURS AFTER SUNRISE. ELSEWHERE VFR WILL PREVAIL.
TODAY AND TONIGHT...A BACKDOOR COLD FRONT DROPS S ACROSS REGION
SHIFTING THE WINDS TO THE N/NE THIS AFTERNOON. VFR CIGS AHEAD OF
FRONT BUT EXPECT CIGS TO LOWER TO MVFR BEHIND IT...CLOSER TO 00Z.
POST FRONTAL MOISTURE IS SHALLOW SO EXPECT MORE DRIZZLE TONIGHT
RATHER THAN SHOWERS. EASTERLY/ONSHORE FLOW WILL INCREASE TONIGHT
WHICH WILL ALLOW FOR MOISTURE TO INCREASE AND DROP CIGS TO MVFR
WITH ISOLATED IFR. ENE WINDS WILL ALSO GUST BETWEEN 15-25 KTS
OVERNIGHT ESP ACROSS THE MERRIMACK VALLEY.
TUE...NOT MUCH CHANGE WITH ONSHORE FLOW. IFR IN THE MORNING WILL
TREND UP TOWARD MVFR. SPOTTY LIGHT RAIN/DRIZZLE POSSIBLE.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF TRENDS BUT LOWER CONFIDENCE
ON EXACT TIMING.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF TRENDS BUT LOWER CONFIDENCE
ON EXACT DETAILS.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
LOW TO MODERATE CONFIDENCE TUESDAY THROUGH WEDNESDAY AND MODERATE CONFIDENCE
THURSDAY AND FRIDAY.
TUESDAY THROUGH WEDNESDAY...WIDESPREAD MVFR CIGS AND AREAS OF MVFR
VSBYS IN SHOWERS. AREAS OF IFR CIGS AND VSBYS POSSIBLE ACROSS
EAST COASTAL SECTIONS FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.
THURSDAY AND FRIDAY...GENERALLY VFR CONDITIONS EXPECTED.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM...HIGH CONFIDENCE THROUGH TUE.
TODAY...BACKDOOR FRONT MOVES ACROSS THE NORTHERN MA WATERS FROM LATE
MORNING INTO THE AFTERNOON HOURS. ELSEWHERE FRONT WILL WAIT UNTIL
LATE IN THE DAY OR THIS EVENING. EXPECT A WIND SHIFT TO THE NE ALONG
WITH A BRIEF BURST OF 20-25 KT IMMEDIATELY BEHIND THE FRONT.
GREATEST RISK OF 25 KT ACROSS THE CAPE ANN WATERS. THUS SMALL CRAFT
ADVISORY POSTED FOR THOSE WATERS.
TONIGHT...VSBY MAY LOWER IN AREAS OF DRIZZLE IN THE POST FRONTAL
AIRMASS. NE WINDS SLACKEN AS THE NIGHT PROGRESSES. LARGEST SEAS
ACROSS THE CAPE ANN WATERS NORTHWARD TOWARD MAINE COASTAL WATERS.
TUESDAY...MODEST ENE WINDS. VSBY MAY BE LIMITED IN AREAS OF DRIZZLE
AND FOG.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
THIS WEEK MAY FEATURE A FAIRLY PERSISTENT EAST TO NORTHEAST FLOW. SMALL
CRAFT ADVISORY SEAS POSSIBLE TUESDAY MORNING BEHIND BACKDOOR COLD
FRONT. FOR WEDNESDAY AND WEDNESDAY NIGHT...THERE IS A FAIRLY
STRONG SIGNAL FOR E TO NE WIND GUSTS ABOVE SMALL CRAFT ADVISORY
THRESHOLDS AS WELL AS SEAS IN ZONES EXPOSED TO AN EASTERLY FETCH
ABOVE SMALL CRAFT ADVISORY THRESHOLDS. HAVE UPPED SEAS ABOVE WAVE
WATCH GUIDANCE BASED ON EXPERIENCE WITH NE FLOW AND SYNOPTIC
PATTERN RECOGNITION. IF THE MEDIUM RANGES MODELS HAVE A FAIR IDEA
ON THE MID WEEK SYNOPTIC PATTERN...THEN WOULD NOT BE SURPRISED TO
SEE SEAS BUILD TO NEAR 10 FEET EAST OF CAPE COD AND NANTUCKET BY
LATE WEDNESDAY.
MAY EXPERIENCE A STORM SURGE OF 1 TO 1.5 FEET DURING MIDWEEK BUT
THE ASTRONOMICAL TIDES ARE NOT ALL THAT HIGH.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 11 AM EDT
TUESDAY FOR ANZ250-251.
&&
SYNOPSIS...NOCERA
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...THOMPSON
AVIATION...NOCERA/THOMPSON
MARINE...NOCERA/THOMPSONHazardous weather outlook, Sep 29, 4:13 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 413 AM EDT MON SEP 29 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-300815- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 413 AM EDT MON SEP 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-300815- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 413 AM EDT MON SEP 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
Nearby
Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.